MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CB030, 5MMX35CM EPIX LAPA SCISSOR, 10/BX; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)

APPLIED MEDICAL RESOURCES CB030, 5MMX35CM EPIX LAPA SCISSOR, 10/BX; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Model Number CB030
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: laparoscopic myomectomy.Event description: during the procedure the scissors handle got jammed, we had to open a new device (cb030) and the procedure was completed successfully.Additional information received from distributor via email 19sep22: the device was difficult to actuate from the beginning when dr tries to open jaws once entering patient.Handle jammed repeatedly.The device was non-functional upon initial use.The user was cutting adhesions within the abdomen from previous lap surgery.Intervention: device replacement.Patient status: patient was not hurt, only that the scissors handle jammed.
 
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Functional testing was performed on the returned unit, however, the complainant¿s experience could not be replicated or confirmed.The device was able to actuate with the handle without difficulty and the blade was able to open and close properly, the event unit functioned as intended.The event unit was then tested on dense material and visual inspection noted a large burr on one of the blades afterwards.The burr prevented the unit from actuating.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event based on the evaluation of the returned unit or confirm that a product malfunction occurred.The formed burr likely resulted from the scissor blades interfering with one another.However, the exact root cause of the blades interfering with one another is unknown.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
CB030, 5MMX35CM EPIX LAPA SCISSOR, 10/BX
Common Device Name
LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15577507
Report Number2027111-2022-00768
Device Sequence Number12439140
Product Code HET
UDI-Device Identifier00607915110123
UDI-Public(01)00607915110123(17)250707(30)01(10)1459465
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K062169
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2025
Device Model NumberCB030
Device Catalogue Number101419701
Device Lot Number1459465
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown